MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X50CM DUAL VASCU-PICC
Model Number MR17012600
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Extravasation (1842); Swelling (2091)
Date of Event 01/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.
 
Event or Problem Description
The bandage was noted to be soaked.The bandage was changed and no leak was detected at that time.A short time later the bandage was soaked again and the patient's arm was swollen.The patient's heart rate had not dropped despite the increase in heart rate decreasing medication.It was then clearly visible that the infusion fluid was running out next to the puncture site.
 
Additional Manufacturer Narrative
The 2.6f vascu-picc was returned for evaluation and forwarded to medcomp engineering for review.Visual inspection of the device revealed a burst in the lumen near the 3cm mark.We are unable to determine the cause or factors that may have contributed to this event.
 
Additional Manufacturer Narrative
Visual inspection of the device revealed a burst in the lumen near the 3cm mark.A review of the manufacturing records for the possible lot numbers reported indicated the lumen was manufactured according to specification with no non-conformances or abnormalities.As the device was implanted for 13 days prior to the occurrence, it is determined the root cause is most likely not manufacturing related.A definitive root cause cannot be determined.A possible cause for a lumen rupture is infusing or flushing against resistance caused by a occlude or partially occluded lumen.Excessive pressure may damage the lumen.Device was used for treatment, not diagnosis.

Brand Name
2.6F X50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key9660570
Report Number2518902-2020-00006
Device Sequence Number3422759
Product Code LJS
UDI-Device Identifier00884908093711
UDI-Public884908093711
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMR17012600
Device Catalogue NumberMR17012600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer01/23/2020
01/23/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date03/26/2020
04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;